Remote Access Transactions of the Moscow Mathematical Society

Transactions of the Moscow Mathematical Society

ISSN 1547-738X(online) ISSN 0077-1554(print)

 
 

 

The Vishik-Lyusternik method in the mixed problem for parabolic operators unresolved with respect to the highest time derivative


Author: L. R. Volevich
Translated by: O. A. Khleborodova
Original publication: Trudy Moskovskogo Matematicheskogo Obshchestva, tom 68 (2007).
Journal: Trans. Moscow Math. Soc. 2007, 67-92
MSC (2000): Primary 35K40; Secondary 35B25
DOI: https://doi.org/10.1090/S0077-1554-07-00161-6
Published electronically: November 15, 2007
MathSciNet review: 2429267
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the mixed problem for parabolic operators unresolved with respect to the highest time derivative with boundary conditions of general type and zero initial conditions. We present an analog of the Shapiro-Lopatinskii condition that allows one to obtain two-sided a priori estimates in specially constructed function spaces. In the case considered in this paper the characteristic equation in the half-space has two groups of roots with different asymptotics. Because of this, the crucial role in the study of the problem is played by the Vishik-Lyusternik method in the form presented by Volevich (2006).


References [Enhancements On Off] (What's this?)

  • 1. M. I. Vishik and L. A. Lyusternik, Regular degeneration and boundary layer for linear differential equations with small parameter. Uspekhi Mat. Nauk 12 (1957), no. 5, 3-122; English transl., Amer. Math. Soc. Transl. (2), vol. 20, Amer. Math. Soc., New York, 1962. pp. 239-364. MR 0136861 (25:322)
  • 2. L. R. Volevich, The Vishik-Lyusternik method in elliptic problems with a small parameter. Tr. Mosk. Mat. Obs. 67 (2006), 104-147; English transl., Trans. Moscow Math. Soc., 2006, 87-126. MR 2301592
  • 3. M. S. Agranovich and M. I. Vishik, Elliptic problems with a parameter and parabolic problems of general type. Uspekhi Mat. Nauk 19 (1964) no. 3, 53-161. (Russian) MR 0192188 (33:415)
  • 4. G. V. Demidenko and S. V. Uspenski{\u{\i\/}}\kern.15em, Equations and systems unresolved with respect to the highest derivative. ``Nauchnaya Kniga'', Novosibirsk, 1968; English transl., Marcel Dekker, New York, 2003. MR 2064818 (2005a:35001)
  • 5. R. Denk, R. Mennicken, and L. R. Volevich, Boundary value problems for a class of elliptic operator pencils. Integ. Eq. Operator Th. 8 (2000), 410-436. MR 1799649 (2001k:35128)
  • 6. -, On elliptic operator pencils with general boundary conditions. Integ. Eq. Operator Th. 9 (2001), 25-40. MR 1806842 (2002a:47020).
  • 7. S. A. Nazarov, The Vishik-Lyusternik method for elliptic boundary value problems in regions with conic points. I. The problem in a cone, Sibirsk. Mat. Zh. 22 (1981), 142-163, English transl., Siberian Math. J. 22 (1982), 594-611. MR 624412 (83m:35046a)
  • 8. L. R. Volevich and B. P. Paneah, Some spaces of generalized functions and embedding theorems. Uspekhi Mat. Nauk 20 (1965), 3-74; English transl., Russian Math. Surv. 20 (1965), 1-73. MR 0174970 (30:5160)
  • 9. S. A. Nazarov, On the index of the boundary problem with a small parameter at the highest derivatives. Differential$ '$nye Uravneniya i ih Primeneniya, vyp. 24, Vilnius, 1979, pp. 75-84. (Russian) MR 566964 (82f:35072)
  • 10. R. C. Gunning and H. Rossi, Analytic functions of several complex variables. Prentice-Hall, Englewood Cliffs, NJ, 1965. MR 0180696 (31:4927)
  • 11. S. G. Gindikin and L. R. Volevich, Mixed problem for partial differential equations with quasihomogeneous principal part. Amer. Math. Soc., Providence, RI, 1996. MR 1357662 (96j:35145)
  • 12. L. S. Frank, Coercive singular perturbations. I. A priori estimates. Annali Mat. Pura Appl. 119 (1979), 41-113. MR 551218 (81b:35025)
  • 13. S. Agmon, A. Douglis, and L. Nirenberg, Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. I. Comm. Pure Appl. Math. 12 (1959). 623-727. MR 0125307 (23:A2610)
  • 14. S. G. Gindikin and L. R. Volevich, Distributions and convolution equations. Gordon and Breach, Philadelphia, PA, 1992. MR 1155843 (93c:46061)
  • 15. I. Fedotov and L. R. Volevich. The Cauchy problem for hyperbolic equations not resolved with respect to the highest time derivative. Russian J. Math. Phys. 13 (2006), no. 3, 278-292. MR 2262830

Similar Articles

Retrieve articles in Transactions of the Moscow Mathematical Society with MSC (2000): 35K40, 35B25

Retrieve articles in all journals with MSC (2000): 35K40, 35B25


Additional Information

DOI: https://doi.org/10.1090/S0077-1554-07-00161-6
Published electronically: November 15, 2007
Additional Notes: The work is supported by the Russian Foundation of Fundamental Research, Grant 06-01-00096.
Dedicated: To Mark Iosifovich Vishik for his 80th birthday
Article copyright: © Copyright 2007 American Mathematical Society

American Mathematical Society